Sign Up Now Keep up to date with the latest blogs, books & events
Questions ? Call 248-851-1600 a 0 Items - $0.00

Why Acetaminophen Should be Minimized or Avoided

Acetaminophen is sold over-the-counter in such products such as Tylenol® and more than 100 other over-the-counter products.  Nearly every American is familiar with acetaminophen as it is recommended in Big Pharma ads to be used for pain and fever.  The ads make it seem like the drug is safe to use.

 

Acetaminophen is not safe.

 

In fact, acetaminophen can be very toxic to the liver, even with low doses.  You see, acetaminophen, once in the body is metabolized in the liver to N-acetyl-p-benzoquinone imine (NAPQI).  Glutathione, the main detoxifying substance in the liver is utilized to break down NAPQI because NAPQI is toxic to the liver.  The more acetaminophen one takes, the more NAPQI is formed, and the more glutathione is needed to detoxify it.

 

Glutathione levels can be lowered in those with liver disease or those with poor nutrition.  Glutathione levels are also reduced in those with MTHFR mutations.  Any illness that causes inflammation will increase the body’s need for glutathione.

 

Pregnant mothers need to use caution when taking acetaminophen.  A Jama study found, “Maternal acetaminophen use during pregnancy is associated with a higher risk for hyperkinetic disorders and ADHD-like behaviors in children. (https://jamanetwork.com/journals/jamapediatrics/fullarticle/1833486)

 

Acetaminophen is often recommended after vaccination in order to keep fever and pain down.  This is bad advice.  After vaccination, the body needs glutathione to help detoxify the contents of a vaccine as well as to help with the inflammatory response.  Inhibiting glutathione levels (by taking acetaminophen) at the same time the body is given a vaccine can result in drastically increased inflammatory chemicals.  This can lead to neurological, endocrinological, and metabolic problems.  Studies have shown that autistic children have lowered glutathione levels.[i]

 

Pregnant women, children and adults who are vaccinated should avoid taking acetaminophen after the vaccine.

 

The bottom line:  Avoid taking acetaminophen.  If you have pain and you need to take acetaminophen, use the lowest dose possible for the shortest time period.

 

If you have take a vaccine, I suggest getting a glutathione/vitamin C IV just after the vaccine.  Also, taking vitamin C and n-acetyl cysteine (NAC) can help.  NAC is a precursor to glutathione.

 

~DrB

 

[i] https://www.fasebj.org/doi/abs/10.1096/fj.08-128926

Author Info

David Brownstein, M.D.

Comments ( 15 )

  • Author Icon
    Brenda siron

    My husband has a problem with Tylenol, it causes nerve pain from top of his head to his toes, that lasts for 8 hours. Why is this happening? While in the hospital he was running a fever and they would not listen to me , and they went ahead and gave him Tylenol. The man suffered for 8 hours. They were treating him for a liver absesses. He has neuropathy in his feet and legs now. Tylenol is very dangerous.

  • Author Icon

    Thank you as always for your excellent work Dr. Brownstein.

    Aspirin is a fantastic way to ease aches and pains any time. Aspirin needs to be taken with adequate vitamin K2, and after eating. It has many benefits. The Johnson and Johnson monopolies have tried to malign aspirin with imaginary ills. Aspirin is the safest pain reliever that also lowers inflammation and vastly reduces chances of many types of cancer.

  • Author Icon
    Danielle Evans

    Hello Dr. B,
    We have avoided Tylonol through the years but use IbProfin/Motrin products regularly when the kids are sick. Is this a better alternative or does it damage the liver similarly?
    Thanks,
    Danielle Evans

    • Author Icon

      Danielle,
      Ibuprofen has problems as well, but, is safer than acetaminophen. Warm baths, rest, and herbal support is the best route.
      DrB

      • Author Icon
        Laura ann

        Drs are pushing shingles shots now says almost 100% effective. Would you take it? How do you politely say no to vaccines you don’e want ? I do not take useless flu shots. thanks,

  • Author Icon
    Lucia E Knickmeyer

    Any over the counter suggestions for pain killers for chronic back pain?

  • Author Icon
    Eric

    Thank you for your refreshing voice of truth in the midst of a wilderness of big pharma profit driven propaganda.

    I have been told that if a child has a fever that gets too high (too high not defined) one needs to give the child Tylenol of something equivalent to bring the fever down to prevent brain damage. However, in my own reading of related medical research papers, it appears that the fever is beneficial and necessary. It both increases immune system function and effectiveness and the elevated temperature makes it more difficult for bacteria and viruses to multiply. Furthermore, it appears that the body normally self-limits the fever to prevent damage so that no medical intervention is needed to prevent the fever from getting too high.

    So then where does the brain damage or fear of brain damage come from? I suspect that vaccine reactions have simultaneously caused brain damage and fever, and the fever (and possibly a lack of medical intervention such as Tylenol) then gets the blame because people don’t want to believe that vaccines have serious safety issues.

    I also note that on an “Infant Tylenol” box it says “sugar free” but then lists “high-fructose corn syrup” as an ingredient. Apart from the deception (high-fructose corn syrup is just another form of refined sugar), there is medical research which shows that elevated blood glucose levels (which can be caused by refined sugar) will impair the immune system. Thus giving “Infant Tylenol” to a child with a fever will impair its immune system when it needs it the most.

  • Author Icon
    Janett Ott

    Dr. Brownstein, what are your thoughts on ibuprofen? Thank you!

    • Author Icon

      Janet,
      For adults, it is a safer choice as compared to acetaminophen. However, too much ibuprofen can cause bleeding and kidney problems.
      Herbal and nutritional therapies are better choices.
      DrB

      • Author Icon
        Janett Ott

        This is what I hear all the time, but never can get a handle on what is ‘too much’??

  • Author Icon
    Victoria feeley

    Hi Where can one get the IV vit C? Isn’t your practice closed to new patients?

    • Author Icon

      Victoria,
      We are not closed. I have a PA (Jenny) and NP (Taylor) who are seeing my (and my partners) new patients. We do a lot of nutritional IVs at the Center for Holistic Medicine.
      DrB

Post a Comment